Alert archive / Ohio / Flood Watches in 2017

Flood Watch 1, NWS Cleveland, OH

January 11, 201713 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this flood watch at Jan 11, 2017, 3:39 PM EST for 13 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 12, 2017, 4:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2017, 3:39 PM EST (20:39 UTC)
In effect from
Jan 12, 2017, 4:00 AM EST
Expired
Jan 12, 2017, 5:34 PM EST
In force
14 hr
Issued by
NWS Cleveland, OH
Flood severity
None

Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2066 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WGUS61 KCLE 112039
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EST WED JAN 11 2017

...HEAVY RAIN AND FLOODING POSSIBLE TONIGHT THROUGH THURSDAY NIGHT...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE GREAT LAKES
TONIGHT AND THURSDAY CAUSING RAIN WITH ISOLATED THUNDERSTORMS IN
OUR AREA. RAIN WILL ARRIVE THIS EVENING AND INCREASE IN COVERAGE
AND INTENSITY ON THURSDAY. A COLD FRONT WILL MOVE INTO THE REGION
THURSDAY MORNING AND STALL ALONG THE LAKESHORE FROM CLEVELAND TO
ERIE. THERE WILL BE A PERIOD OF MORE FOCUSED RAINFALL ALONG AND
SOUTH OF THIS BOUNDARY, WHICH WILL INCREASE THE RISK OF FLOODING.
SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE WHICH COULD PRODUCE
HEAVIER RAINFALL RATES. MOST AREAS WILL SEE SOME SURFACE THAW
PRIOR TO THE RAINFALL, HOWEVER THE SNOWBELT AND HIGHER TERRAINS
COULD SEE MORE RAPID RUNOFF DUE TO SOME STILL FROZEN GROUND COVER.

RIVERS IN THE SNOWBELT HAVE RISEN RECENTLY DUE TO THE RECENT RAIN
AND SNOWMELT. THE ADDITIONAL RAINFALL MOVING IN COULD CAUSE THE
STREAM LEVELS TO EXCEED BANKFULL. THE RAINFALL WILL CEASE
THURSDAY EVENING, AT WHICH TIME THE FOCUS WILL TURN TO THE RISING
RIVERS.

OHZ011>014-020>023-029>033-089-PAZ001>003-120445-
/O.NEW.KCLE.FA.A.0001.170112T0900Z-170113T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
339 PM EST WED JAN 11 2017

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... 
  INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA 
  INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE... 
  MAHONING...MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT... 
  TRUMBULL AND WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD... 
  NORTHERN ERIE AND SOUTHERN ERIE. 

* FROM LATE TONIGHT THROUGH THURSDAY EVENING

* A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL, WITH SCATTERED
  THUNDERSTORMS TONIGHT THROUGH THURSDAY WILL LEAD TO A HEIGHTENED RISK
  OF FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE
  ALONG AND AHEAD OF A SLOW MOVING COLD FRONT. HEAVY DOWNPOURS IN
  THUNDERSTORMS ALONG WITH SOME TRAINING COULD RESULT IN LOCALIZED
  HIGHER AMOUNTS.

* FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING
  AREAS COULD BE A THREAT TO LIFE AND PROPERTY. CHECK DRAINAGE AREAS
  FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE POTENTIAL
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING.
MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING
DEVELOPS.

&&

$$
5 follow-up statements
223 
WGUS61 KCLE 120312
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 PM EST WED JAN 11 2017

...HEAVY RAIN AND FLOODING POSSIBLE FROM EARLY THURSDAY MORNING
THROUGH THURSDAY EVENING...

.A SLOW MOVING COLD FRONT WILL CROSS THE AREA ON THURSDAY. DEEP
MOISTURE AHEAD OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS
WILL PRODUCE AREAS OF HEAVY RAIN. A WAVE OF LOW PRESSURE IS
EXPECTED TO DEVELOP ON THE FRONT OVER NORTHERN OHIO DURING THE DAY
THURSDAY WHICH WILL ALSO INCREASE THE RISK OF HEAVY RAIN. THE
GROUND IS SATURATED. THERE MAY STILL BE SOME SNOWMELT IN THE
SNOWBELT AS WELL AS LOCALLY FROZEN GROUND WHICH WILL ENHANCE
RUNOFF IN THESE AREAS.

RIVERS HAVE RISEN RECENTLY DUE TO RAIN AND SNOWMELT. THE
ADDITIONAL RAINFALL COULD CAUSE STREAM LEVELS TO EXCEED BANKFULL.
THE RAIN WILL TAPER OFF THURSDAY EVENING BUT RIVERS MAY CONTINUE
TO RISE AS RUNOFF MOVES DOWNSTREAM.

OHZ011>014-020>023-029>033-089-PAZ001>003-121200-
/O.CON.KCLE.FA.A.0001.170112T0900Z-170113T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
1012 PM EST WED JAN 11 2017

...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EST THURSDAY THROUGH
THURSDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... 
  MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND 
  WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE 
  AND SOUTHERN ERIE. 

* FROM 4 AM THURSDAY THROUGH THURSDAY EVENING

* A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ALONG WITH
  SCATTERED THUNDERSTORMS ON THURSDAY WILL LEAD TO A RISK OF
  FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
  TRAINING OF SHOWERS AND THUNDERSTORMS COULD RESULT IN LOCALIZED
  HIGHER RAINFALL AMOUNTS.

* FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING 
  AREAS COULD BE A THREAT TO LIFE AND PROPERTY. CHECK DRAINAGE 
  AREAS FOR DEBRIS AND OTHER BLOCKAGES THAT COULD INCREASE 
  POTENTIAL FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING.
MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING
DEVELOPS.

&&

$$
179 
WGUS61 KCLE 120815
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
315 AM EST THU JAN 12 2017

...HEAVY RAIN AND FLOODING POSSIBLE THROUGH THIS EVENING...

.A SLOW MOVING COLD FRONT WILL CROSS THE AREA ON TODAY. DEEP
MOISTURE AHEAD OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS
WILL PRODUCE AREAS OF HEAVY RAIN. A WAVE OF LOW PRESSURE IS
EXPECTED TO MOVE ALONG THE FRONT OVER NORTHERN OHIO INCREASING
THE RISK OF HEAVY RAIN. THE GROUND IS SATURATED. THERE MAY STILL
BE SOME SNOWMELT IN THE SNOWBELT AS WELL AS LOCALLY FROZEN GROUND
WHICH WILL ENHANCE RUNOFF IN THESE AREAS.

RIVERS HAVE RISEN RECENTLY DUE TO RAIN AND SNOWMELT. THE
ADDITIONAL RAINFALL COULD CAUSE STREAM LEVELS TO EXCEED BANKFULL.
THE RAIN WILL TAPER OFF INTO THIS EVENING BUT RIVERS MAY CONTINUE
TO RISE AS RUNOFF MOVES DOWNSTREAM.

OHZ011>014-020>023-029>033-089-PAZ001>003-121615-
/O.CON.KCLE.FA.A.0001.170112T0900Z-170113T0300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
315 AM EST THU JAN 12 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... 
  MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND 
  WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE 
  AND SOUTHERN ERIE. 

* THROUGH THIS EVENING

* A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ALONG WITH
  SCATTERED THUNDERSTORMS TODAY WILL LEAD TO A RISK OF FLOODING.
  WIDESPREAD RAINFALL AMOUNTS OF THREE-QUARTERS TO AN INCH ARE
  LIKELY. TRAINING OF SHOWERS AND THUNDERSTORMS COULD RESULT IN
  LOCALIZED HIGHER RAINFALL AMOUNTS.

* FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING
  AREAS COULD BE A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING.
MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING
DEVELOPS. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES
THAT COULD INCREASE POTENTIAL FLOODING.

&&

$$
080 
WGUS61 KCLE 121452
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EST THU JAN 12 2017

...HEAVY RAIN AND FLOODING POSSIBLE THROUGH THIS EVENING...

.A SLOW MOVING COLD FRONT WILL CROSS THE AREA ON TODAY. DEEP
MOISTURE AHEAD OF THE FRONT ALONG WITH SCATTERED THUNDERSTORMS
WILL PRODUCE AREAS OF HEAVY RAIN. A WAVE OF LOW PRESSURE IS
EXPECTED TO MOVE ALONG THE FRONT OVER NORTHERN OHIO INCREASING
THE RISK OF HEAVY RAIN. THE GROUND IS SATURATED. THERE MAY STILL
BE SOME SNOWMELT IN THE SNOWBELT AS WELL AS LOCALLY FROZEN GROUND
WHICH WILL ENHANCE RUNOFF IN THESE AREAS.

RIVERS HAVE RISEN RECENTLY DUE TO RAIN AND SNOWMELT. THE
ADDITIONAL RAINFALL COULD CAUSE STREAM LEVELS TO EXCEED BANKFULL.
THE RAIN WILL TAPER OFF INTO THIS EVENING BUT RIVERS MAY CONTINUE
TO RISE AS RUNOFF MOVES DOWNSTREAM.

OHZ011>014-020>023-029>033-089-PAZ001>003-122300-
/O.CON.KCLE.FA.A.0001.000000T0000Z-170113T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
952 AM EST THU JAN 12 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... 
  MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND 
  WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE 
  AND SOUTHERN ERIE. 

* THROUGH THIS EVENING

* A PROLONGED PERIOD OF MODERATE TO HEAVY RAINFALL ALONG WITH 
  SCATTERED THUNDERSTORMS TODAY WILL LEAD TO A RISK OF FLOODING. 
  WIDESPREAD RAINFALL AMOUNTS OF THREE-QUARTERS TO AN INCH ARE 
  LIKELY. TRAINING OF SHOWERS AND THUNDERSTORMS COULD RESULT IN 
  LOCALIZED HIGHER RAINFALL AMOUNTS. 

* FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING 
  AREAS COULD BE A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING.
MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING
DEVELOPS. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES
THAT COULD INCREASE POTENTIAL FLOODING.

&&

$$
133 
WGUS61 KCLE 121942
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EST THU JAN 12 2017

...HEAVY RAIN AND FLOODING POSSIBLE THROUGH THIS EVENING...

.THE THREAT FOR HEAVY RAIN WILL BE ENDING BY SUNSET.
HOWEVER...RUNOFF FROM EARLIER RAINS CONTINUES TO MAKE IT'S WAY
INTO AREA STREAMS AND RIVERS. THIS WILL CAUSE FURTHER RISES IN
WATER LEVELS AND COULD LEAD TO ADDITIONAL FLOODING.

WIDESPREAD FLOODING HAS ALREADY BEEN REPORTED IN THE WATCH AREA.
DOZENS OF ROADS REMAIN CLOSED AND MOTORISTS ARE URGED TO USE EXTRA
CAUTION WHEN TRAVELING TONIGHT.

OHZ011>014-020>023-029>033-089-PAZ001>003-130300-
/O.CON.KCLE.FA.A.0001.000000T0000Z-170113T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
242 PM EST THU JAN 12 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...LAKE...MAHONING... 
  MEDINA...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND 
  WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD...NORTHERN ERIE 
  AND SOUTHERN ERIE. 

* UNTIL 10 PM EST THIS EVENING

* ALTHOUGH THE THREAT FOR ADDITIONAL RAIN WILL BE ENDING
  SHORTLY...RUNOFF FROM EARLIER HEAVY RAINS CONTINUES TO MAKE IT'S
  WAY INTO AREA STREAMS AND RIVERS. ADDITIONAL FLOODING REMAINS
  POSSIBLE.

* FLOODING OF ROADWAYS...SMALL STREAMS...CREEKS AND LOW-LYING 
  AREAS COULD BE A THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH IS ISSUED WHEN THERE IS A POTENTIAL FOR FLOODING.
MONITOR THE FORECAST AND REMAIN ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO
TAKE ACTION SHOULD A FLOOD WARNING BE ISSUED OR IF FLOODING
DEVELOPS. CHECK DRAINAGE AREAS FOR DEBRIS AND OTHER BLOCKAGES
THAT COULD INCREASE POTENTIAL FLOODING.

&&

$$
272 
WGUS61 KCLE 122234
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EST THU JAN 12 2017

OHZ011>014-020>023-029>033-089-PAZ001>003-122345-
/O.CAN.KCLE.FA.A.0001.000000T0000Z-170113T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
534 PM EST THU JAN 12 2017

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA
HAS BEEN CANCELLED. RAINFALL HAS ENDED ACROSS THE AREA. AREAL
FLOODING OF DITCHES, STREAMS AND ROADWAYS WILL CONTINUE TO SLOWLY
RECEDE TONIGHT, WHILE ONGOING RIVER FLOODING WILL CONTINUE THROUGH
TONIGHT. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Jan 11, 12:27 PM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jan 11, 12:27 PM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1227 PM EST Wed Jan 11 2017

.SYNOPSIS...
Weak high pressure will move across the Ohio Valley today. Low
pressure will develop across the Southern Plains today...then
track across the Lower Lakes early Thursday dragging another cold
front across the forecast area. The front will stall near the Ohio
River Valley will then wobble across the region this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Today's forecast remains on track with high cloud streaming
overhead with varying degrees of thickness. Cloud cover will
thicken mid to late afternoon as low level moisture surges back
north and mid-level cloud overspreads the area. Highs today are
forecast to top out near 50 degrees this afternoon but continue
climbing overnight into the mid and upper 50s. Did update the
hourly temperatures to reflect a non-diurnal trend. Also added a
chance of thunderstorms overnight and into Thursday as we reside
in the warm sector. Increased wind gusts in the east a little on
Thursday morning. GFS soundings show the stable layer nearly
eroding with temperatures in the upper 50s in the morning which is
a concern given winds near 2k feet around 50 knots. These may need
to be raised more for areas that are experiencing showers in the
morning ahead of the more steady band of rain.

Original discussion...
Allowed the last remaining section of the high wind warning to
expire. The front is now into PA and the strong pressure rises
behind the front are now east of the area.  Still breezy however as
winds continue gusting into the mid 30s.  Winds will continue to
diminish as a ridge of high pressure...now over the Upper Ohio
Valley...moves across the forecast area this morning.

The rain has moved east of the forecast area with the front...but
more rain is on tap for tonight.  The surface ridge will move east
of the area this afternoon allowing a surge of warm moist air to
funnel up from the gulf.  Temps will warm into the mid 40s to lower
50s.  Expect showers to develop from the SW late this afternoon
ahead of next system.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
Models continue to be in reasonably good agreement with a low
pressure system developing across the Southern Plains today and
tracking across Lake Erie tomorrow morning.   The low tracks into
New England tomorrow afternoon...dragging another cold front across
the forecast area.  Rain will develop ahead of the front tonight and
continue into Thursday.  QPF continue to be in the 1 to 1.33 inch
range with the heaviest rains expected in the east.  This will be
enough to generate some minor flooding across the area. Area creeks
and streams could reach minor to moderate flood stages. Alot will
depend on the exact track and timing of the low which there is still
some doubt.

The front will stall across the Upper Ohio Valley Friday as high
pressure moves across the area.   Front begins to lift back north
Saturday as high shifts east of the forecast area.   Models still
not in good agreement on the timing of the front.   Still a chance
of mixed precip late Saturday into Saturday night.  Continued with
just chance pops as confidence low attm.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
The long term begins Sunday with high pressure moving east across
the lower and central Great Lakes.  A stationary front will be south
of the region through the Tennessee or lower Ohio valley. Models
show minor differences with moisture progs however still will have
a significant impact on the forecast. The ECMWF holds moisture
associated with the stationary front further north across the
southern tier of counties while the GFS gives us a dry day with the
moisture south of the region. At this point will shade towards the
drier GFS for Sunday. Moisture returns however for Sunday night into
Monday as the surface high moves off the east coast and low pressure
moves through Missouri.  A warm front will extend east from the low
and will move across the region on Monday. By Tuesday the low will
reach Illinois with another warm front approaching from the south.
Deep moisture will spread into the region monday and continue
through Tuesday as flow increases off the GLFMX. For now will have
mid/high chance pops Monday and Tuesday but these will likely be
increased if models continue to show agreement. Temps will be near
normal Sunday and above normal Monday and Tuesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
VFR conditions will continue across the area through around
20-22Z when CIGS will lower to MVFR. Chances for rain showers move
in from the south this evening, generally after 00-02Z. Scattered
rain showers, and potentially a few thunderstorms, will continue
through the night with IFR conditions. A cold front will approach
KTOL by around 09Z, KCLE and KERI around 15Z, and KCAK and KYNG
around 21Z. Showers and thunderstorms along this front can be
heavy with brief LIFR conditions possible.

OUTLOOK...Non-VFR likely much of the time from Thursday through
Saturday.

&&

.MARINE...
Have issued a low water advisory for the west end.  SW winds
have dropped levels to below the critical mark.  Levels should
recover by late morning.  Deep low pressure over eastern Ontario
will continue north today relaxing the gradient across the lake
somewhat. Current gale warning will be allowed to expire at 4am and
will continue with a small craft advisory through the remainder of
the morning. Expecting winds to continue to decrease to 15 to 25
knots or so from the south by late morning. While winds may drop
below small craft criteria for a while today, winds should increase
again enough for small craft headlines this evening and tonight as a
cold front approaches from the northwest so will continue small
craft advisory through Thursday 15Z. Friday and Saturday high
pressure builds across the Great Lakes. The gradient will remain
relaxed through Sunday as the high drifts east.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EST Thursday for LEZ146>149.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/KEC
SHORT TERM...DJB
LONG TERM...TK
AVIATION...Mottice
MARINE...TK
Hazardous weather outlook, Jan 11, 1:22 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
122 PM EST WED JAN 11 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
122 PM EST WED JAN 11 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT THROUGH THURSDAY
EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY, ESPECIALLY
ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-121830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
122 PM EST WED JAN 11 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:59 PM ESTSpecial Weather StatementCLEHancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more2 hr
Jan 10, 9:07 PM ESTSevere Thunderstorm WarningCLECrawford, Hancock, Marion, Morrow, Seneca, Wyandot38 min
Jan 10, 10:21 PM ESTSpecial Weather StatementCLEAshland, Cuyahoga, Geauga, Holmes, Knox, Medina and 4 more54 min
Jan 10, 10:57 PM ESTSpecial Weather StatementCLEAshtabula, Geauga, Mahoning, Portage, Stark, Trumbull63 min
Jan 11, 2:44 AM ESTLow Water AdvisoryCLE4 hr

Nearby

Flood Watches in Ohio, 2017Flood Watches in Pennsylvania, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.